MAUDE Adverse Event Report: BOSTON SCIENTIFIC - SPENCER RX ERCP CANNULA; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

BOSTON SCIENTIFIC - SPENCER RX ERCP CANNULA; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number M00545770
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/24/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has been received for analysis.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that an rx ercp cannula was used during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2017.According to the complainant, during the procedure, the end of the catheter fell off during wire exchange.It is unknown if the ro marker detached; however, the tip of the cannula fell off and was removed from the patient.It is unknown how the procedure was completed.There were no patient complications reported as a result of this event.No injury to the patient was reported at the conclusion of the procedure.
 
Additional Manufacturer Narrative
A visual examination found that the unit returned was found separated (split/torn) at the bonded areas; moreover, the ro marker was found present at the distal tip section.Only the distal end of the device was returned for evaluation.Based on the investigation results, the device damage could be due to excessive manipulation of the device by the user.The failure is consistent with one which is caused by excessive force which may result in damage, deformities or device breakage.The most probable root cause is operational context.A dhr (device history record) review was performed and no deviation was found.Same lot: no other complaints have been reported for lot number 19961454.Labeling review was performed and no anomalies were found.
 
Event or Problem Description

Brand Name
RX ERCP CANNULA
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
BOSTON SCIENTIFIC - SPENCER
780 brookside drive
spencer IN 47460
MDR Report Key6662555
Report Number3005099803-2017-01754
Device Sequence Number18884787
Product Code GCJ
UDI-Device Identifier08714729268659
UDI-Public(01)08714729268659(17)20181114(10)19961454
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K970054
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/26/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/14/2018
Device Model NumberM00545770
Device Catalogue Number4577
Device Lot Number19961454
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/06/2017
Initial Date Received by Manufacturer 05/26/2017
Supplement Date Received by Manufacturer06/28/2017
Initial Report FDA Received Date06/22/2017
Supplement Report FDA Received Date07/25/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;